Treatment of severe fluoroacetamide poisoning in patient with combined multiple organ dysfunction syndrome by evidence-based integrated Chinese and Western medicines: A case report

    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:

Fluoroacetamide poisoning is the acute and severe disease of human, which leads to nervous, digestive, and cardiovascular system damage or even death in a short period of time.

Patient concerns:

We report a case of a 65-year-old woman with loss of consciousness, nausea, and vomiting who was sent to the hospital by passers-by.

Diagnosis:

She was diagnosed with severe fluoroacetamide poisoning with combined multiple organ dysfunction syndrome.

Interventions:

When the diagnosis was unclear, we gave gastric lavage, support and symptomatic treatment, and closely with the vital sign. When the diagnosis was clear, based on the evidence of retrieved, muscle injection of acetamide, calcium gluconate, and vitamin C. Traditional Chinese medicine aspect, oral administration of mung bean soup of glycyrrhizae and Da-Cheng-Qi decoction enema.

Outcomes:

By setting reasonable treatment for patients, she had no special discomfort and complications after treatment. Besides, through 1-month follow-up, it was confirmed that the treatments were effective.

Lessons:

Evidence-based integrated Chinese and Western medicines can effectively improve the therapeutic effects in severe fluoroacetamide-poisoned patients with combined MODS.

Related Topics

    loading  Loading Related Articles